MAUDE Adverse Event Report: Haemonetics Corporation NEXSYS Plasma Collection System; PCS-300-US

Haemonetics Corporation NEXSYS Plasma Collection System; PCS-300-US
Model Number PCS-300-US
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2026
Type of Reportable Event Death
Event or Problem Description
The donor was a 35-year-old male qualified donor with 192 lifetime donations at the donor center dating back to (b)(6)2023.The donor presented for a routine donation on (b)(6)2026 and met all donor eligibility criteria.The donation began at 3:28 pm following a successful venipuncture in the left arm.The donor completed the full donation at 4:09 pm with a total collection volume of 956 ml and a plasma collection volume of 849 ml.The donor received 500 ml of procedural saline at the end of the procedure and 164 ml of anticoagulant was used.There were no collection exceptions or donor adverse events noted during the procedure.The donor center learned of the donor's death on (b)(6)2026 when center staff noted a social media post suggesting that the donor had died.A published online obituary confirmed that the donor died on (b)(6)2026.The obituary indicated that the donor died suddenly but no other information about the cause of death or circumstances surrounding the death was included in the obituary.Dr.(b)(6)(director, plasma medical department) contacted the (b)(6) and a representative confirmed that their office did not investigate the case.Under the texas code of criminal procedure, counties with smaller populations rely primarily on justices of the peace to act as coroners.Dr.(b)(6) also contacted the (b)(6) and a representative confirmed that the donor died at the (b)(6) and that they had not yet received a copy of the death certificate.No other information was available regarding the cause of death.
 
Additional Manufacturer Narrative
A field service engineer performed an inspection of the collection system used in the procedure.All parameters were verified.The machine meets the manufacturer's specifications and is ready to use.The device was evaluated with no defect.A review of the dhr reveals no issues during the manufacturing process that would contribute to this complaint.The device was manufactured according to approved procedures and met all specifications for release, with no noted manufacturing deviations, non-conformances or capas that would have contributed to the reported incident.The status of the disposables used with the system is unknown, however there were no recalls or adverse trends related to the product lots used in the procedure.There is no evidence to suggest that the donor death was related to the device or disposables used during the plasmapheresis procedure.

Brand Name
NEXSYS Plasma Collection System
Common Device Name
PCS-300-US
Manufacturer (Section D)
Haemonetics Corporation
125 summer street
boston MA 02110
Manufacturer (Section G)
Sanmina-SCI Systems
202 lorong perushaan maju 9
bukit tengah industrial park
penang pulau pinang, 13600
MY   13600
Manufacturer Contact
brenda bruyere
202 lorong perushaan maju 9
bukit tengah industrial park
boston, perai pulau pinang 13600
MY   13600
MDR Report Key50308405
Report Number3007923088-2026-00002
Device Sequence Number13434022
Product Code GKT
UDI-Device Identifier30812747011659
UDI-Public(01)30812747011659
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
BK180185
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 08/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPCS-300-US
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2026
Initial Report FDA Received Date08/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age35 YR
Patient SexMale